Too Many Vitamins Can Be A Bad Thing
Vitamins are important nutrients required for proper functioning of our body. While it is recommended to get all the nutrients from a balanced diet, some people tend to overdose vitamin supplements leading to adverse effects. So there is such a thing as too many vitamins, and the condition is called hypervitaminosis.
Hypervitaminosis can be due to any one or more of the following reasons; lack of awareness of amount of vitamin in a particular supplement, consumption of supplements without consulting a doctor or therapist, psychological need for an overdose, or addiction to certain supplements.
Overconsumption of vitamins can lead to various health problems, such as:
- Excess of Vitamin B-6 effects on limbs, leading to problems in walking and numbness in hands and mouth;
- Overdose of Vitamin B-3 leads to liver damage and gastric ulceration;
- High doses of Vitamin A causes hair loss, diarrhea, dry skin, nausea and headaches;
- Vitamin E in higher doses lead to excessive bleeding, hypertension, fatigue, and weak immune system;
- Overconsumption of Vitamin D causes nausea, diarrhea, loss of appetite, fatigue, calcium deposits in the kidney forming stones, higher calcium deposition in blood. It is also responsible for high cholesterol levels and high blood pressure;
- Other health problems from overdose of vitamin supplements include Iron overload (causing fatigue, weight loss, headache and constipation); Hypergylcemia (elevated blood glucose level); high levels of zinc (vomiting, high cholesterol levels, anemia, nausea, premature or still births); excess of selenium (tooth decay, hair and nails loss, weakness, diabetes, weak immune system).